Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jul 9, 2021, 5:44 PM MDT for Garden County, Nebraska. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2021, 5:44 PM MDT (23:44 UTC)
- Expired
- Jul 9, 2021, 6:15 PM MDT
- In force
- 31 min
- Issued by
- NWS North Platte, NE
County Garden County, NE
The radar
The North Platte radar (KLNX), 158 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -824 J/kg
- Mixed-layer LCL
- 1724 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
540 WWUS83 KLBF 092344 SPSLBF Special Weather Statement National Weather Service North Platte NE 544 PM MDT Fri Jul 9 2021 NEZ022-100015- Garden NE- 544 PM MDT Fri Jul 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GARDEN COUNTY UNTIL 615 PM MDT... At 544 PM MDT, Doppler radar was tracking a strong thunderstorm near Oshkosh, moving east at 40 mph. Dime size hail will be possible with this storm. Locations impacted include... Oshkosh, Lewellen, Ash Hollow State Historical Park, Bluewater Battlefield State Historical Park and Sugar Loaf Hill. This includes Highway 92 between mile markers 115 and 116. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 900 PM MDT for the Panhandle of Nebraska. LAT...LON 4145 10252 4155 10248 4147 10204 4124 10213 TIME...MOT...LOC 2344Z 284DEG 35KT 4148 10241 $$ CDC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jul 9, 5:29 PM MDT, 15 minutes earlier.
Area forecast discussion, Jul 9, 5:29 PM MDT, 15 minutes before
Area Forecast Discussion National Weather Service North Platte NE 629 PM CDT Fri Jul 9 2021 .SHORT TERM...(This evening through Saturday night) Issued at 321 PM CDT Fri Jul 9 2021 Obvious trigger for severe storm development is moving through WY this afternoon. Storm activity is firing on the Laramie Range and moving east and southeast. The Bunkers storm motion in the NAM and RAP models backed by the HRRR and NAMdng models suggests a southeast storm motion toward Interstate 80. Meanwhile, the model consensus however suggested activity would develop on the Pine Ridge and move through the Sandhills. This could still happen given the developing cumulus field in that area. Given the very strong shear, 0-6km and 0-8km of 50 kts to 75 kts, very large hail is the concern where ever storms develop. The NAM soundings also show a pocket of dry air forming in the low to midlevels of the atmosphere which would support strong winds, perhaps coincident with the hail. Such was the case across wrn SD Thursday evening with an isolated storm which produced 2"+ hail and 60 to 70 mph winds. The very strong shear which results in Bulk Richardson number of 50 or less across wrn Nebraska could limit the severe storm coverage to isolated coverage with one or two discrete storms, but this is difficult to predict. The severe weather parameters, including an increase in CAPE, suggest upscale growth near and east of highway 83 this evening. SPC suggested a 2 percent tornado risk across wrn Nebraska and this is based on a very modest warm sector opening up across the Cheyenne divide and perhaps parts of the Pine Ridge as suggested the RAP model. The low level vorticity along the warm front combined with stretching caused by daytime heating could potentially support tornado development. There is also the prospect of a second or third round of thunderstorms developing late this evening and overnight before all of the storms exit east by 12z Saturday. A check on the elevated instability in the NAM and RAP soundings, suggests the potential for a few additional severe storms capable of large hail. The elevated CAPE in these models varies from over 3000 J/KG in the RAP to less than 2000 J/KG in the NAM. This instability and the very strong shear is concerning. Thus, the potential for early evening severe weather is obvious but the prospect of overnight severe weather is uncertain. The models are in very good agreement forming a cut-off low across Iowa Saturday. The NAM shows elevated instability along and east of highway 83; around 1000 J/KG of CAPE which should support thunderstorms with the potential for small-subsevere hail. The loss of daytime heating Saturday evening should cause most of the this rain activity to dissipate. The thunderstorm forecast tonight uses the short term model blend plus the HRRR and NAMdng. This forecast attempts to drive the thunderstorm chances south toward and south of Interstate 80 as suggested by the HRRR and NAMdng. The short term model blend is farther north across the Sandhills. The short term model blend was the basis for the shower and thunderstorm chances across ncntl Nebraska Saturday. This rain is associated with cold air aloft from the developing upper level low across Iowa. .LONG TERM...(Sunday through Friday) Issued at 321 PM CDT Fri Jul 9 2021 The next chance for organized thunderstorms development appears to be Tuesday night but the models have slowed the arrival of an upper level disturbance moving through the nrn Plains by perhaps 6 hours. This disturbance would present the best thunderstorm chances Tuesday evening and overnight across SD and nrn Nebraska. Winds aloft at h500mb-300mb increase to 30 to 50kts, dew points rise into the lower 60s and the GFS suggested precipitable water around 1 inch ahead of the storms. Chance POPs are in place for this system with the best rain chance across nrn Nebraska. Otherwise, the forecast is dry except for isolated thunderstorm chances. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 629 PM CDT Fri Jul 9 2021 The main weather concern over the next day will be the potential for thunderstorms across all of western and north central Nebraska. Thunderstorm development is currently ongoing across the Panhandle and will track south and east over the remainder of the evening and overnight. Some of these storms will have the potential for very large hail, damaging winds, and locally heavy rainfall. Visibility restrictions will likely occur at both sites this evening. Rain showers will continue into Saturday morning with some patchy fog as well. Additional restrictions down to 4 miles may be possible due to fog. Conditions will slowly improve by Saturday afternoon returning to VFR at KLBF by late afternoon. Ceilings remain near 4000 feet at KVTN through the afternoon. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Kulik
Hazardous weather outlook, Jul 9, 2:18 PM MDT, 3 hours 26 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 318 PM CDT Fri Jul 9 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-102030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 318 PM CDT Fri Jul 9 2021 /218 PM MDT Fri Jul 9 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Thunderstorms will develop in the Panhandle late this afternoon and track southeast into western and north central Nebraska this evening into the overnight. Some storms may be severe with very large hail (3 inches in diameter or greater), damaging winds (greater than 75 mph), and localized heavy rainfall (1-2 inches). .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Thunderstorms are possible Saturday, but the threat for severe storms is low. An active pattern is expected Tuesday night through Thursday with a threat for thunderstorms each day. At this time, the threat for severe storms is uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon into the evening hours. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jul 9, 5:44 PM MDT, 0 minutes before
Special Weather Statement National Weather Service North Platte NE 544 PM MDT Fri Jul 9 2021 NEZ022-100015- Garden NE- 544 PM MDT Fri Jul 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GARDEN COUNTY UNTIL 615 PM MDT... At 544 PM MDT, Doppler radar was tracking a strong thunderstorm near Oshkosh, moving east at 40 mph. Dime size hail will be possible with this storm. Locations impacted include... Oshkosh, Lewellen, Ash Hollow State Historical Park, Bluewater Battlefield State Historical Park and Sugar Loaf Hill. This includes Highway 92 between mile markers 115 and 116. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 900 PM MDT for the Panhandle of Nebraska. LAT...LON 4145 10252 4155 10248 4147 10204 4124 10213 TIME...MOT...LOC 2344Z 284DEG 35KT 4148 10241 CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 6:13 PM MDT | Special Weather Statement | LBF | Chase | 32 min |
| Jul 8, 8:16 PM MDT | Special Weather Statement | LBF | Cherry | 29 min |
| Jul 8, 8:34 PM MDT | Special Weather Statement | LBF | Cherry | 26 min |
| Jul 8, 8:39 PM MDT | Special Weather Statement | LBF | Cherry | 21 min |
| Jul 8, 8:58 PM MDT | Special Weather Statement | LBF | Cherry | 32 min |
| Jul 8, 9:25 PM MDT | Special Weather Statement | LBF | Cherry | 35 min |
| Jul 8, 9:33 PM MDT | Special Weather Statement | LBF | Blaine | 27 min |
| Jul 9, 12:19 AM MDT | Special Weather Statement | LBF | Cherry | 41 min |
| Jul 9, 1:32 AM MDT | Special Weather Statement | LBF | Cherry | 43 min |
| Jul 9, 1:56 AM MDT | Special Weather Statement | LBF | Cherry | 49 min |
| Jul 9, 2:43 AM MDT | Special Weather Statement | LBF | Thomas | 47 min |
| Jul 9, 5:19 PM MDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 41 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.